Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 11, NWS Charleston, SC

April 1, 2016Effingham County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 1, 2016, 12:28 PM EDT for Effingham County, Screven County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2016, 12:28 PM EDT (16:28 UTC)
Expired
Apr 1, 2016, 1:15 PM EDT
In force
47 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Effingham County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 41 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 7:26 AM EDTTornado WatchSPC12 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 4.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

386 
WUUS52 KCHS 011628
SVRCHS
GAC103-251-011715-
/O.NEW.KCHS.SV.W.0011.160401T1628Z-160401T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1228 PM EDT FRI APR 1 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
  SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 115 PM EDT

* AT 1226 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
  OF SYLVANIA...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SYLVANIA...NEWINGTON...ROCKY FORD...HUNTERS...DOVER...ALTMAN AND
  CAPTOLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT FOR SOUTHEASTERN
GEORGIA...AND SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3289 8147 3287 8145 3285 8146 3284 8142
      3278 8143 3277 8142 3277 8143 3274 8140
      3270 8143 3269 8141 3265 8139 3263 8142
      3259 8139 3257 8171 3269 8185
TIME...MOT...LOC 1626Z 251DEG 33KT 3266 8174 

HAIL...<.75IN
WIND...60MPH
 
$$

MTE
2 follow-up statements
430 
WWUS52 KCHS 011702
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
102 PM EDT FRI APR 1 2016

GAC103-011712-
/O.CAN.KCHS.SV.W.0011.000000T0000Z-160401T1715Z/
EFFINGHAM GA-
102 PM EDT FRI APR 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT FOR SOUTHEASTERN
GEORGIA...AND SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3282 8155 3287 8145 3285 8146 3284 8142
      3278 8143 3277 8142 3277 8143 3274 8140
      3270 8143 3269 8141 3267 8144 3265 8150
      3264 8157 3264 8177 3271 8181
TIME...MOT...LOC 1702Z 249DEG 17KT 3271 8170 

$$

GAC251-011715-
/O.CON.KCHS.SV.W.0011.000000T0000Z-160401T1715Z/
SCREVEN GA-
102 PM EDT FRI APR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR SCREVEN COUNTY...

AT 102 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYLVANIA...
MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SYLVANIA...HUNTERS AND ALTMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT FOR SOUTHEASTERN
GEORGIA...AND SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3282 8155 3287 8145 3285 8146 3284 8142
      3278 8143 3277 8142 3277 8143 3274 8140
      3270 8143 3269 8141 3267 8144 3265 8150
      3264 8157 3264 8177 3271 8181
TIME...MOT...LOC 1702Z 249DEG 17KT 3271 8170 

HAIL...<.75IN
WIND...60MPH
 
$$

MTE
281 
WWUS52 KCHS 011712
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
112 PM EDT FRI APR 1 2016

GAC251-011722-
/O.EXP.KCHS.SV.W.0011.000000T0000Z-160401T1715Z/
SCREVEN GA-
112 PM EDT FRI APR 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN COUNTY WILL EXPIRE AT
115 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT FOR SOUTHEASTERN
GEORGIA...AND SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3282 8155 3287 8145 3285 8146 3284 8142
      3278 8143 3277 8142 3277 8143 3274 8140
      3270 8143 3269 8141 3267 8144 3265 8150
      3264 8157 3264 8177 3271 8181
TIME...MOT...LOC 1710Z 251DEG 33KT 3271 8170 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 10:59 AM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 1, 10:59 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1059 AM EDT FRI APR 1 2016

.SYNOPSIS...
A COLD FRONT WILL APPROACH TODAY AND MOVE ACROSS THE REGION LATER
TONIGHT...THEN GRADUALLY MOVE OFFSHORE ON SATURDAY. HIGH PRESSURE
WILL THEN BUILD INTO THE AREA THROUGH EARLY NEXT WEEK. A WEAK COLD
FRONT WILL DROP THROUGH MONDAY NIGHT...FOLLOWED BY A STRONGER COLD
FRONT ON THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
QUITE A COMPLEX FORECAST FOR TODAY AS MULTIPLE ROUNDS OF CONVECTION
EXPECTED TO IMPACT THE AREA. THE WEATHER PATTERN WILL BE
CHARACTERIZED BY A BROAD LONGWAVE TROUGH ENCOMPASSING THE EASTERN
U.S. WITH POTENT SHORTWAVE ENERGY HELPING TO SEND A COLD FRONT
CURRENTLY LOCATED JUST WEST OF THE CAROLINAS AND GEORGIA TOWARDS
THE AREA.

THE FIRST BATCH OF CONVECTION PROMPTING THE TORNADO WATCH HAS STAYED
RELATIVELY TAME...ALTHOUGH A COUPLE CELLS ACROSS SOUTHEAST GEORGIA
HAS HISTORY OF ROTATION. SPC MESOANALYSIS SHOWS VERY LIMITED
INSTABILITY GIVEN ABUNDANT CLOUD COVER HOWEVER DECENT SHEAR IS
PRESENT. BEST PROBABILITIES FOR SEVERE WEATHER AT THIS POINT WOULD
BE IN THE SOUTHERN TIER OF COUNTIES WHERE CONDITIONS ARE MORE
FAVORABLE. WILL CONTINUE TO MONITOR RADAR AND ENVIRONMENTAL TRENDS
AND REASSESS THE TORNADO WATCH WHICH IS IN EFFECT UNTIL 3 PM.

IMPRESSIVE UPPER DIVERGENCE...VORT ENERGY...AND REMNANT
BOUNDARIES FROM MORNING ACTIVITY SHOULD HELP KICK OFF ANOTHER
ROUND OF CONVECTION LATER THIS AFTERNOON...LIKELY DEVELOPING
ACROSS SOUTHEAST GEORGIA AND THEN LIFTING INTO SC. 0-6 KM WIND
SHEAR INCREASES TO NEAR 45 KT SO AN ADDITIONAL SEVERE THREAT
CERTAINLY EXISTS. INSTABILITY LOOKS TO STAY FAIRLY MARGINAL.
MOISTURE WILL DEFINITELY BE SUFFICIENT SEEING PWATS OF 1.5-1.6
INCHES WHICH IS NEAR THE CLIMATOLOGICAL MAXIMUM FOR THIS EARLY
APRIL. PRIMARY THREATS WOULD BE ISOLATED TORNADOES AND DAMAGING
WINDS WITH THE BEST TIME FRAME BETWEEN 2PM- 10PM.

TONIGHT...MUCH DEEPER MOISTURE WILL BUILD AHEAD OF THE COLD FRONT
WHICH WILL APPROACH OUR INLAND ZONES TOWARD DAYBREAK. IN ADDITION
0-6KM BULK SHEAR WILL TOP OUT IN THE 50-60 KT RANGE AFTER MIDNIGHT
ALONG WITH STRONG FORCING FOR ASCENT AS VERY FOCUSED JET LEVEL
DIVERGENCE IS PROGGED. WHILE ISOLATED INSTANCES OF SEVERE WEATHER
REMAIN POSSIBLE DURING THE OVERNIGHT...HEAVY RAINFALL APPEAR TO BE
THE MAIN THREAT AS PWATS SOAR TO OVER 1.75 INCHES. WE HAVE ADDED
RAIN HEAVY AT TIMES IN THE FORECAST AND WILL CONTINUE TO HIGHLIGHT
LOCALIZED FLOODING POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
SATURDAY BEGINS WITH A PRONOUNCED UPPER TROUGH OVER THE EASTERN
UNITED STATES AND A COLD FRONT FAIRLY CLOSE TO THE COAST AT
DAYBREAK. THE BEST UPPER VORTICITY ENERGY WILL BE MOVING OFF THE
COAST BY MID-MORNING...ALLOWING THE FRONT TO CONTINUE MOVING
OFFSHORE FAIRLY QUICKLY. PWATS WILL STILL BE ABOVE 1.7" AT 12Z
SATURDAY BUT WITH THE FRONT SWEEPING OFFSHORE...SIGNIFICANTLY
DRIER AIR WILL BEGIN TO SHIFT IN FROM THE WEST.

THE EXACT TIMING OF THE BACK EDGE OF THE FRONTAL PRECIPITATION IS
QUITE TRICKY DUE TO VARYING MODEL SOLUTIONS. THE ECMWF CONTINUES
TO BE THE FASTEST SOLUTION THOUGH IT DOES MAINTAIN SHOWERS ALONG
THE COAST THROUGH MID TO LATE MORNING BEFORE SHIFTING THE BRUNT OF
THE ACTIVITY OFFSHORE. THE GFS IS A BIT SLOWER AND THE NAM IS BY
FAR THE SLOWEST. THOUGH WE ARE LEANING TOWARD THE FASTER ECMWF
SOLUTION...OUR CONFIDENCE IS NOT HIGH ENOUGH TO COMPLETELY
DISCOUNT THE SLOWER MODELS. IT IS WORTH NOTING THAT THE 00Z RUN OF
BOTH THE ECMWF AND GFS WERE A BIT FASTER THAN THEIR PREVIOUS
RESPECTIVE RUNS. WE TRENDED TOWARD THE FASTER SOLUTION WHICH KEEPS
FAIRLY GOOD COVERAGE OF SHOWERS ACROSS COASTAL AREAS THROUGH MID
MORNING BEFORE TAPERING OFF FROM THE WEST THROUGH THE EARLY TO MID
AFTERNOON. ESSENTIALLY THE BEST COVERAGE OF SHOWERS AND ISOLATED
TSTMS WILL BE THROUGH 10 AM WITH DIMINISHING COVERAGE THEREAFTER.

HIGH TEMPERATURES ARE A CHALLENGE DUE TO POSSIBLE COLD ADVECTION
LATE IN THE DAY AND THE UNCERTAINTY WITH SKY COVER. THERE IS ALSO
THE POTENTIAL FOR WEAK COMPRESSIONAL HEATING AS DOWNSLOPE FLOW
DEVELOPS. WE STUCK WITH HIGHS IN THE MID TO UPPER 70S WHICH IS ON
THE HIGHER SIDE OF THE MODEL SUITE.

ZONAL FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE WILL BRING DRY
WEATHER WITH TEMPS WITHIN A FEW DEGREES OF NORMAL SATURDAY NIGHT
THROUGH MONDAY. LOWS IN THE 40S WITH HIGHS 67-72F ON SUNDAY AND
72-76F ON MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
A DRY BACKDOOR FRONT DROPS THROUGH MONDAY NIGHT BEFORE UPPER
RIDGING PUSHES HIGH PRESSURE DOWN THE EASTERN SEABOARD TUESDAY
THROUGH WEDNESDAY. ANOTHER PRONOUNCED UPPER TROUGH DIGS OVER THE
CENTRAL AND EASTERN UNITED STATES ON THURSDAY...PUSHING A COLD
FRONT THROUGH THE AREA THURSDAY AND THURSDAY NIGHT. THIS WILL BE
OUR NEXT GOOD CHANCE FOR PRECIPITATION. EARLY INDICATIONS ARE THAT
A SIGNIFICANTLY COLDER AIRMASS WILL MOVE IN BEHIND THE FRONT NEXT
FRIDAY WITH HIGHS ONLY IN THE LOW TO MID 60S.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THE MORNING AT BOTH
KCHS AND KSAV...BUT THERE IS A SMALL POTENTIAL FOR MVFR/IFR
CEILINGS TO DEVELOP IN THE 12Z-15Z TIME FRAME AT KSAV. TRENDING
TOWARD A TSTM RISK AFTER MIDDAY AT THE TERMINALS WITH THE
POTENTIAL FOR BOUTS OF RAINS AND TSTMS TO CONTINUE THIS EVENING
INTO THE OVERNIGHT. SW FLOW WILL BE GUSTY AT TIMES AS LOW LEVEL
WIND FIELDS REMAIN STOUT. MFVR/IFR CIGS WITH SHOWERS AND TSTMS ARE
EXPECTED LATER TONIGHT AS UPPER DYNAMICS STRENGTHEN AND MOISTURE
DEEPENS. WIDESPREAD MVFR/IFR CIGS AND PERHAPS VSBYS IN HEAVY RAIN
ARE POSSIBLE OVERNIGHT.

EXTENDED AVIATION OUTLOOK...MVFR CEILINGS MAY PERSIST INTO
SATURDAY MORNING. OTHERWISE VFR CONDITIONS EXPECTED.

&&

.MARINE...
THROUGH TONIGHT...SOUTH TO SOUTHWEST FLOW WILL PREVAIL ACROSS THE
COASTAL WATERS AHEAD OF A COLD FRONT. SW WINDS OVERNIGHT SURGED
ALONG COASTAL CHARLESTON COUNTY BUT SHOULD EBB A BIT BY MID
MORNING BUT INCREASE AGAIN THIS AFTERNOON. MOST OF THE SHELF
WATERS WILL AVERAGE 15 KT WITH GUSTS TO 20 KT AT TIMES ALONG THE
LAND/SEA INTERFACE. WE MAINTAINED A SMALL CRAFT ADVISORY FOR OUTER
GEORGIA WATERS UNTIL MID/LATE MORNING MAINLY FOR LINGERING SEAS
NEAR 6 FT CLOSER TO THE GULF STREAM.

TONIGHT THE MAIN CONCERNS WILL BE POTENTIAL FOR HEAVY RAINS AND
THUNDERSTORMS. IN ADDITIONAL POOR VSBYS IN LOW CLOUDS AND RAINFALL
IS ANTICIPATED. SW FLOW WILL CONTINUE IN THE 15 KT RANGE ON AVERAGE
WITH HIGHER GUSTS AT TIMES LIKELY.

SEA FOG...ELEVATED DEW POINTS STREAMING OVER COOLER ATLANTIC SHELF
WATERS MAY RESULT IN AT LEAST PATCHY DENSE SEA FOG TODAY INTO EARLY
SATURDAY AHEAD OF THE COLD FRONT.

SATURDAY THROUGH WEDNESDAY...WINDS BECOME WEST ON SATURDAY BEHIND
THE COLD FRONT. WINDS WILL INCREASE AS HIGH AS 15-20 KT ALONG THE
CHARLESTON COUNTY WATERS AND THE OUTER GEORGIA WATERS...AND GUSTS
TO AROUND 25 KT COULD OCCUR OCCASIONALLY. SMALL CRAFT ADVISORY
CONDITIONS WILL LIKELY NOT OCCUR UNTIL SATURDAY AND SATURDAY NIGHT
IN THE WESTERLY FLOW BEHIND THE COLD FRONT. ADVISORIES COULD BE
NEEDED FOR ALL OF THE WATERS FOR A TIME SATURDAY NIGHT...UNTIL
CONDITIONS IMPROVE SUNDAY MORNING AND THEREAFTER. ANOTHER COLD
FRONT WILL DROP THROUGH MONDAY NIGHT WITH NORTH TO NORTHEAST FLOW
DEVELOPING BEHIND IT...BUT ADVISORIES DO NOT APPEAR LIKELY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...ECT
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...JRL
MARINE...JRL
Hazardous weather outlook, Apr 1, 7:43 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
743 AM EDT FRI APR 1 2016

GAZ087-088-099>101-114>119-SCZ040-042>045-047-052-021145-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-ALLENDALE-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
TIDAL BERKELEY-
743 AM EDT FRI APR 1 2016

...TORNADO WATCH 74 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

HEAVY RAIN...A FEW ROUNDS OF STORMS ARE EXPECTED TO MOVE ACROSS
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA FRIDAY AND FRIDAY
NIGHT. AS STORMS MOVE FROM SOUTHWEST TO NORTHEAST THROUGH THE
PERIOD THEY COULD IMPACT THE SAME LOCATIONS MULTIPLE TIMES.
WIDESPREAD RAINFALL AMOUNTS OF AROUND 2 INCHES ARE EXPECTED...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS COULD OCCUR AND COULD CAUSE SOME ROADWAYS TO BECOME
IMPASSABLE WHERE THE GREATEST RAINFALL AMOUNTS OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ049-051-021145-
COASTAL COLLETON-COASTAL JASPER-
743 AM EDT FRI APR 1 2016

...TORNADO WATCH 74 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RISK FOR RIP CURRENTS.

HEAVY RAIN...A FEW ROUNDS OF STORMS ARE EXPECTED TO MOVE ACROSS
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA FRIDAY AND FRIDAY
NIGHT. AS STORMS MOVE FROM SOUTHWEST TO NORTHEAST THROUGH THE
PERIOD THEY COULD IMPACT THE SAME LOCATIONS MULTIPLE TIMES.
WIDESPREAD RAINFALL AMOUNTS OF AROUND 2 INCHES ARE EXPECTED...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS COULD OCCUR AND COULD CAUSE SOME ROADWAYS TO BECOME
IMPASSABLE WHERE THE GREATEST RAINFALL AMOUNTS OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048-050-021145-
BEAUFORT-CHARLESTON-
743 AM EDT FRI APR 1 2016

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

SEVERE THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO TONIGHT. A FEW
OF THESE STORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS. STORMS ARE EXPECTED TO DEVELOP FIRST
ACROSS SOUTHEAST GEORGIA AND AREAS TO THE WEST OF INTERSTATE 95
THIS AFTERNOON AND THEN SPREAD INTO SOUTHEAST SOUTH CAROLINA
FRIDAY EVENING AND OVERNIGHT.

HEAVY RAIN...A FEW ROUNDS OF STORMS ARE EXPECTED TO MOVE ACROSS
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA FRIDAY AND FRIDAY
NIGHT. AS STORMS MOVE FROM SOUTHWEST TO NORTHEAST THROUGH THE
PERIOD THEY COULD IMPACT THE SAME LOCATIONS MULTIPLE TIMES.
WIDESPREAD RAINFALL AMOUNTS OF AROUND 2 INCHES ARE EXPECTED...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS COULD OCCUR AND COULD CAUSE SOME ROADWAYS TO BECOME
IMPASSABLE WHERE THE GREATEST RAINFALL AMOUNTS OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ137>141-021145-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
743 AM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO TONIGHT. A FEW
OF THESE STORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS. STORMS ARE EXPECTED TO DEVELOP FIRST
ACROSS SOUTHEAST GEORGIA AND AREAS TO THE WEST OF INTERSTATE 95
THIS AFTERNOON AND THEN SPREAD INTO SOUTHEAST SOUTH CAROLINA
FRIDAY EVENING AND OVERNIGHT.

HEAVY RAIN...A FEW ROUNDS OF STORMS ARE EXPECTED TO MOVE ACROSS
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA FRIDAY AND FRIDAY
NIGHT. AS STORMS MOVE FROM SOUTHWEST TO NORTHEAST THROUGH THE
PERIOD THEY COULD IMPACT THE SAME LOCATIONS MULTIPLE TIMES.
WIDESPREAD RAINFALL AMOUNTS OF AROUND 2 INCHES ARE EXPECTED...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS COULD OCCUR AND COULD CAUSE SOME ROADWAYS TO BECOME
IMPASSABLE WHERE THE GREATEST RAINFALL AMOUNTS OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-021145-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
743 AM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS INLAND AREAS THIS AFTERNOON AND CONTINUE INTO TONIGHT.
THESE STORMS COULD MOVE OUT OVER THE ATLANTIC COASTAL WATERS AND
PRODUCE LARGE HAIL AND STRONG WIND GUSTS. THE MAIN TIME PERIOD FOR
THUNDERSTORMS IMPACTING THE COASTAL WATERS WILL BE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 9:53 AM EDTRiver Flood WarningCHSBurke, Emanuel, Jenkins59 hr
Apr 1, 11:07 AM EDTSevere Thunderstorm WarningCHSCandler35 min
Apr 1, 3:56 PM EDTSpecial Weather StatementCHSScreven34 min
Apr 1, 5:24 PM EDTSpecial Weather StatementCHSEffingham36 min
Apr 1, 5:33 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven26 min
Apr 1, 5:43 PM EDTSevere Thunderstorm WarningCHSMcIntosh62 min
Apr 1, 5:57 PM EDTSpecial Weather StatementCHSLong33 min
Apr 1, 6:40 PM EDTSpecial Weather StatementCHSChatham20 min
Apr 1, 7:15 PM EDTSpecial Weather StatementCHSMcIntosh30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.